Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Results with Truvada/Sustiva combination
Jun 4, 2006

I recently was diagnosed and believe I have been positive for about a year to a year and a half. During my March tests, my viral load had jumped from around 100,000 in December to greater than 500,000. For this same test period my CD4 stayed around 500. During this massive jump in viral load, I didnt experience the tiredness that I would have expected with such a large increase. My doctor decided to put me on the Sustiva/Truvada combination. After 45 days of therapy, my numbers have greatly improved. My CD4 cells are now at 875 and my viral load is at 1,102. My am curious as to whether this is a typical result with medications or if I was possibly started on medications too early. I can be certain that I was HIV negative 2 years ago and believe I became infected in February of last year. Your thoughts would be greatly appreciated.

Brian

Response from Dr. Young

Brian- Thanks for your post.

I'd say that you've had an excellent and not unusual response to tenofovir/FTC (Truvada) and efavirenz (Sustiva, Stocrin)-- your drop in viral load is excellent as is your increase in CD4.

There's some difference in opinion as to whether your increased viral load alone comprises sufficient basis to start medications, though in those patients who are willing and able to adhere to current regimens, we see excellent immune system recovery, such as yours.

So, stay with the program and work to stay adherent-- I'll expect to hear from you in the many healtht years to come. BY



Previous
TB and HIV
Next
want to get pregnant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement